Doctors Lounge - Oncology AnswersBack to Oncology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/21/2017.
Forum Name: Breast Cancer
Question: male/teen, tender lump under left nipple
|marmar8 - Mon Nov 17, 2008 1:00 am||
i have had this weird lump under my left nipple for about 10 days now, it makes that area kind of tender, im only 17 and male, so i have no idea what this could be. i have noticed that some days its slightly bigger and now its slightly smaller.
i had something like this before when i was about 13 i think, i had a lump under my right nipple for about 3 weeks and then the left one also had same thing about after 3 wks, i got really worried, and was going to go see a doctor but then when i woke up one day it was completely gone on both sides.
any idea wat this could be?
|Dr. Safaa Mahmoud - Mon Nov 17, 2008 4:33 pm||
It is very difficult to tell what this lump could be without direct clinical examination.
According to the information you have provided it could be a breast lump due to changes in the level of sex hormones.
Physiological changes during puberty may result in breast enlargement and the feeling of lump like swelling (retroareolar) in one or both breasts (gynecomastia). This occurs as a result of physiological hormonal changes and is expected to resolve in few months in the majority of males.
To happen few years ago in one breast then in the other one now makes it more likely to be due to temporary changes in the hormonal levels that commonly occur at this period of life.
However, it may also occur due to non physiologic changes in the level of sex hormones, like endocrine diseases, or the intake of any kind of supplements or medications that may affect your hormone levels.
I would advise you to follow up with your doctor and to seek direct medical consultation to exclude any serious causes.
Please keep us updated.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.